Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
helpmetane

Is it O.K to use retin-A while on Accutane?

Recommended Posts

retin-A is to treat acne?

and i was wondering if i should use it while on accutane.

And also do u have to go to the doctors and get one prescripted or can i just go to a store and just buy one

and how much is it :P

thanks all.

Share this post


Link to post
Share on other sites

No, you are not supposed to use Retin-A while on Accutane. I'll let Accutane users reply to the specifics of why this is.

I am also going to move this topic to the Accutane forum - I think you will get more replies there

Share this post


Link to post
Share on other sites

I finished a course of Accutane and my derm prescribed Retin-A for maintenance. She suggested that I begin using it even before my course was complete (about a month before it ended)

When you first start Accutane, your skin may be extremely dry and irritable, so it may not be a good idea to use a topical-just moisturize and wash with a gentle cleanser. Speaking from personal experience, I'm still working up to being able to use Retin-A daily. I've been off tane for a few months and it makes my skin dry and flaky if I use it more often than every 3rd day.

It's best to ask your prescribing derm about your options. If they prescribed you Accutane they'll probably know what kind of topical would work for you, whether it's for maintenance after your course, or something to use while you're on it. It's unlikely that you'll need to use both for the main amount of time you're on tane, since the tane should work to manage your acne. They may prescribe Retin-A for maintenance to prevent mild acne from reocurring.

The cost? Luckily Retin-A is available in generic and should cost less than 40 bucks. I don't have insurance so Accutane was a challenge to afford, and the price of Retin-A was comparably remarkable :razz: If you have insurance it should be even cheaper, whatever the cost of generic is.

Share this post


Link to post
Share on other sites

no it isnt.

Retin A is a Retinoid(vitamin A derivative) just like accutane. They should not be used together. In fact dont use any other retinoids whilst on tane, do not take vitamin A suppliments either.

cheers n best of luck m8 :)

Share this post


Link to post
Share on other sites

I don't think it should be a complete no on this. It depends. I know I was on Retin-A while on accutane on the first week only. My derm told me I can use for about 1 week starting tane and then stop when the irritation or dry skin starts coming.

Check with the derm on this.

And I don't understand the theory of retin-a and accutane clashing together. Retin-A is applied on the skin and accutane is taken internally. Accutane works on the oil glands while retin-a works with skin cells instead so where's the link as to how they will affect each other? :eh: Besides, does it cause overdosage of accutane while on retin-a like vitamin A supplements?

Share this post


Link to post
Share on other sites
I don't think it should be a complete no on this. It depends. I know I was on Retin-A while on accutane on the first week only. My derm told me I can use for about 1 week starting tane and then stop when the irritation or dry skin starts coming.

Check with the derm on this.

And I don't understand the theory of retin-a and accutane clashing together. Retin-A is applied on the skin and accutane is taken internally. Accutane works on the oil glands while retin-a works with skin cells instead so where's the link as to how they will affect each other? :eh: Besides, does it cause overdosage of accutane while on retin-a like vitamin A supplements?

i dunno. I think its a topical version of tane so i guess so.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×